Hello. I am a 26 year old female, normal weight (5'5" 120 lbs), and have been experiencing frequent episodes of tachycardia which is often accompanied by feeling light-headed/dizzy, numb extremities, and sometimes high BP (especially diastolic). For these reasons, I received an ECHO and stress test (treadmill) today. Preliminary ECHO results looked good. Also, stress test was going great until very end (docs said EKG was looking great). My HR got up to 190 (target was 194) and my legs were getting very tired and my chest was getting tight, so I let the nurse know this. She said can you go another 30 seconds, and I said yes (I am not big on giving up). I made it the 30 seconds then partially collapsed. My vision was blurry/black, I started hyperventilating, my hearing was really weird (everyone felt like they were miles and miles away), I was incredibly nauseous, and certain I was going to pass out. They laid me down on the exam table and had me breathe into a paper bag. They said 1 minute after exercise my BP dropped to 80/60 and my heart rate went from 180s to 78. All within 1 minute. They said dramatic and rapid decrease was abnormal, referred to this as "syncope" and promptly scheduled me for a tilt table test. I was just wondering if anyone had any insight/comments about this extreme/rapid drop in BP and HR immediately following the termination of my stress test. I greatly appreciate your time.
Just wanted to add that I have had my thyroid and catecholamines tested; all are normal. However my plasma renin activity and aldosterone are both high. I am visiting a nephrologist at the Mayo Clinic (Jax) next week to follow-up on the renin and aldosterone.
Thank you. I have been working closely with an endocrenologist, but he released me from my care and referred me to a nephrologist/hypertension specialist to follow-up on the high levels of PRA and aldosterone. Said these were out of his expertise. Hopefully the nephrologist can shed light on these issues; if not perhaps I need to find another endocrenologist! Thanks for your reply.
Hopefully the nephrologist can give you some insight. A few different renal conditions that I can think of can affect your renin-aldosterone system. I know that your high BP can be explained by the increase in both the renin and aldosterone, they work in conjunction to help your body conserve sodium, and in turn increases your volume. The HR issue has me puzzled. Hopefully the nephrologist will work hard to determine the cause of the imbalance.
I am not sure why your endocrinologist felt this is out of his expertise? The renin/aldosterone hormone combo does affect the urinary system more so I suppose, however I was always under the assumption that the endo docs specialized in these hormones as well.
As I said before, the issue that caused your HR to decrease so drastically has me stumped. However, the symptoms that you had are conistent with syncope, which is just a fancy word for passing out or fainting. You had a significant drop in your rate and pressure, and your brain just reacted in that way. I can see how that decrease of blood flow to the brain could cause you to feel as though your hearing was going out, as well as the overall feeling of being ill.
Good luck to you, I would do some research on those specific hormones and how they relate to the urinary system so that you can understand exactly what the doctors are saying, why they are ordering tests ect. Always, always be your own advocate.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.